Alert archive / Mississippi / Tornado Warnings in 2019
Tornado Warning 85, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jul 13, 2019, 9:20 PM CDT for Pearl River County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2019, 9:20 PM CDT (02:20 UTC)
- Expired
- Jul 13, 2019, 9:45 PM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
054
WFUS54 KLIX 140220
TORLIX
MSC109-140245-
/O.NEW.KLIX.TO.W.0085.190714T0220Z-190714T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
920 PM CDT Sat Jul 13 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
North central Pearl River County in southern Mississippi...
* Until 945 PM CDT.
* At 920 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Poplarville, moving north at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
north central Pearl River County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3100 8950 3100 8948 3098 8948 3098 8946
3076 8952 3078 8973 3100 8972 3100 8955
3101 8955 3101 8951
TIME...MOT...LOC 0220Z 187DEG 34KT 3086 8962
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$2 follow-up statements
836
WWUS54 KLIX 140227
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
927 PM CDT Sat Jul 13 2019
MSC109-140245-
/O.CON.KLIX.TO.W.0085.000000T0000Z-190714T0245Z/
Pearl River MS-
927 PM CDT Sat Jul 13 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTH
CENTRAL PEARL RIVER COUNTY...
At 927 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northwest of Poplarville, moving north at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Poplarville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3100 8950 3100 8948 3098 8948 3098 8946
3076 8952 3078 8973 3100 8972 3100 8955
3101 8955 3101 8951
TIME...MOT...LOC 0227Z 187DEG 34KT 3093 8961
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$588
WWUS54 KLIX 140239
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
939 PM CDT Sat Jul 13 2019
MSC109-140249-
/O.EXP.KLIX.TO.W.0085.000000T0000Z-190714T0245Z/
Pearl River MS-
939 PM CDT Sat Jul 13 2019
...THE TORNADO WARNING FOR NORTH CENTRAL PEARL RIVER COUNTY WILL
EXPIRE AT 945 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3100 8950 3100 8948 3098 8948 3098 8946
3076 8952 3078 8973 3100 8972 3100 8955
3101 8955 3101 8951
TIME...MOT...LOC 0239Z 187DEG 34KT 3103 8960
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jul 13, 6:29 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 13, 6:29 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
629 PM CDT Sat Jul 13 2019
...UPDATED AVIATION DISCUSSION...
&&
.PREV DISCUSSION... /issued 456 PM CDT Sat Jul 13 2019/
Tropical Storm Barry continues to slowly impact the forecast
area. Barry will continue to slowly move off to the northwest
through tonight. Heavy rainfall is still the main threat across
the area. An additional 6-10 inches of rain is expected with
locally higher amounts in excess of 15 inches are possible. Strong
gusty winds will continue through the night. Power outages are
still possible. Also the threat of tornadoes remain in place as
well. Short term models do depict additional tropical bands
setting up overnight over various portions of the forecast area.
It is still tough to nail down exactly where these bands will set
up. One thing to note is alot of times in tropical systems there
seems to be an nocturnal intensification with convection, and that
would also point to heavy rain being a real threat tonight and
into Sunday. Bermuda high will build in by Tuesday or Wednesday,
returning us to a more normal summer pattern into next weekend.
Area citizens may be contending with flood fight concerns, so
focus may shift to messaging heat stress issues should folks be
involved in recovery activities.
.AVIATION...
Lower ceilings and limited visibility will persist this evening
and into the overnight hours, as tropical bands of showers will
persist keeping flight categories generally MVFR, with periodic
IFR likely at times. More consistent issue will be wind at all
terminals and LLWS at BTR and KHUM through the forecast period.
Wind gusts of 25 to 40 knots not out of the question for many
terminals through tonight and early tomorrow morning. KLG
.MARINE...
Dangerous conditions will continue for at least the next 6-12
hours mainly west of the Mississippi River. Tropical Storm
Warnings have been cancelled east of the Mississippi River and
have been replaced with Small Craft Advisories. Once the other tropical
weather products are cancelled, they will likely be replaced with
Small Craft Advisories headlines as well through Monday. Onshore
flow will gradually weaken by midweek.
.DECISION SUPPORT...
DSS code: Red.
Deployed: None.
Activation: None.
Activities: Tropical operations/Moderate to High Risk excessive rainfall/
Slight Risk severe weather/River flood warnings.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 78 71 84 / 100 100 90 70
BTR 74 79 74 85 / 100 90 90 70
ASD 74 83 74 87 / 90 90 80 60
MSY 76 83 77 88 / 90 90 80 50
GPT 76 83 75 87 / 90 80 80 50
PQL 75 85 74 88 / 90 70 80 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ034>037-040-046>050-056>069-071-
072.
Flash Flood Watch through Sunday evening for LAZ034>037-039-040-
046>050-056>072.
Wind Advisory until 7 AM CDT Sunday for LAZ039-070.
Coastal Flood Advisory until 3 PM CDT Sunday for LAZ050.
GM...Tropical Storm Warning for GMZ530-550-552-570-572.
Small Craft Advisory until 7 AM CDT Sunday for GMZ532-534-536-
538-555-557-575-577.
MS...Tropical Storm Warning for MSZ068-069.
Flash Flood Watch through Sunday evening for MSZ068>071-077-
080>082.
Wind Advisory until 7 AM CDT Sunday for MSZ070-071-077-080>082.
Coastal Flood Advisory until 3 PM CDT Sunday for MSZ082.
GM...Tropical Storm Warning for GMZ550-552-570-572.
Small Craft Advisory until 7 AM CDT Sunday for GMZ534-536-538-
555-557-575-577.
&&Hazardous weather outlook, Jul 13, 4:38 PM CDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 438 PM CDT Sat Jul 13 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-140945- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 438 PM CDT Sat Jul 13 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight Tropical Storm Barry will continue to impact southeast Louisiana and southern Mississippi through tonight. Additional rainfall totals of 6-10 inches forecast along and west of I-55. Some isolated higher amounts possible. These rainfall totals are expected to result in flash flooding as well as moderate to major flooding along area rivers. A storm surge event is ongoing for coastal regions of southeast Louisiana and Mississippi as far east as Biloxi. Inundation ranging 4 to 6 feet along the open Louisiana coast to 3 to 5 feet across Lake Borgne, the Mississippi coaast, and from the southwest side of Lake Pontchartrain across the north shore, and 1 to 3 feet across the immediate south shore of Lake Pontchartrain and all of Lake Maurepas. Strong, damaging winds near the center of Barry's path, primarily west of the MS river. Wind gusts 50-60 mph possible. Gusty winds may still be possible well away from the center. A few weak/brief tornadoes possible. For more detailed information regarding the tropics and associated local threats, please refer to specific local hazard products. .DAYS TWO THROUGH SEVEN...Sunday through Friday Conditions will steadily improve on Sunday, but with lingering rain bands likely producing areas of flash flooding, as well as isolated tornadoes primarily along and west of I-55. .SPOTTER INFORMATION STATEMENT... Spotter activation will continue through tonight.
In the hours before
Special weather statement, Jul 13, 7:14 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service New Orleans LA
714 PM CDT Sat Jul 13 2019
LAZ059-061>064-067>069-140115-
Orleans LA-Lower Plaquemines LA-Upper St. Bernard LA-
Lower Jefferson LA-Lower Lafourche LA-Upper Lafourche LA-
Upper Plaquemines LA-Upper Jefferson LA-
714 PM CDT Sat Jul 13 2019
...BAND OF HEAVY RAINFALL BEGINNING TO DEVELOP...
At 710 PM CDT, Doppler radar was tracking a band of heavy rainfall
beginning to develop over portions of the New Orleans metropolitan
area. Rainfall rates of 1 to 2 inches per hour are being observed
by radar in this rain band and these rain rates may lead to flooding
issues if the band of rain persists over the same area. Further
advisories or warnings may be issued if this occurs.
Locations impacted include...
New Orleans, Chalmette, Marrero, Harvey, East New Orleans,
Timberlane, Belle Chasse, Metairie, Jefferson, Gretna, Westwego, Jean
Lafitte, Woodmere, Violet, Terrytown, Lafitte, Meraux, Poydras,
Myrtle Grove and Estelle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this band of rain, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 2936 9019 3002 9015 3004 9000 3015 8988
3010 8981 3017 8974 3016 8970 3003 8974
3004 8982 3000 8985 2994 8984 2993 8978
2980 8985 2948 8996 2943 8999 2944 9002
2940 9003 2940 9000 2937 9005 2933 9002
TIME...MOT...LOC 0010Z 194DEG 48KT 2990 9000
PGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:22 PM CDT | Tornado Warning | LIX | Pearl River | 23 min |
| Jul 14, 8:55 AM CDT | Tornado Warning | LIX | Amite, Wilkinson | 20 min |
| Jul 14, 9:15 AM CDT | Tornado Warning | LIX | Amite | 30 min |
| Jul 14, 9:58 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 47 min |
| Jul 14, 10:29 AM CDT | Tornado Warning | LIX | Pike, Walthall | 16 min |
| Jul 14, 11:35 AM CDT | Severe Thunderstorm Warning | LIX | Amite | 40 min |
| Jul 14, 12:32 PM CDT | Tornado Warning | LIX | Amite | 13 min |
| Jul 14, 1:04 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 41 min |
| Jul 14, 1:55 PM CDT | Areal Flood Advisory | LIX | Hancock, Pearl River | 2 hr |
| Jul 14, 3:49 PM CDT | Areal Flood Advisory | LIX | Hancock, Harrison, Pearl River | 3 hr |
| Jul 14, 6:22 PM CDT | Special Weather Statement | LIX | Pike | 38 min |
Nearby
Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.